Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Does losartin, fish oil or vitamin c cause swollen ankles?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 5361 Questions
Question
Does losartin, fish oil, or vitamin c cause swollen ankles in the evening?
YYYY@YYYY
Posted Sat, 20 Jul 2013 in Medicines and Side Effects
 
 
Answered by Dr. Michelle Gibson James 47 minutes later
Hi thanks for using healthcare magic

Amlodipine is the antihypertensive drug that is most commonly associated with swelling of the limbs.
Losartan is not known to cause this problem. The most heart and blood vessels effect is dizziness and rarely low blood pressure on standing.

Swelling of the ankles is also not known to occur with the use of fish oil or vitamin c.

There are two levels of veins in the legs: (1) the superficial veins that lie close under the skin and the (2) deep veins that lie at a deeper level

These two levels of veins are connected by a valve that is to allow the blood to flow in one direction only , from the superficial veins to the deep veins and up to the heart to be pumped back out after collecting oxygen from the lungs.

In some persons the valves do not work as well as they should and blood pools in the superficial veins usually after prolonged standing, walking or sitting with the legs not propped up.

This is treated by elevation of the legs at periods during the day and the use of special stocking if necessary.

There are other causes of swelling of the legs such as :(1) heart disease or heart failure- this would usually be accompanied by symptoms such as shortness of breath, chest pain and palpitations

(2)Liver disease- this is because the liver is involved in making proteins in the body, if it is not working well then there is swelling

(3) kidney disease- because the kidneys are involved in ridding the body of excess fluid, if it is not working well, there is swelling of the limbs.

In these conditions there is usually a history of previous disease and the swelling would not be as easily responsive to elevating the legs..

You can consider visiting your doctor for an evaluation to rule out any other causes other than venous disease.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions